Abstract:The intent of this paper is to present a set of axioms that are sufficient for a closure operation to generate a balanced big Cohen-Macaulay module $B$ over a complete local domain $R$. Conversely, we show that if such a $B$ exists over $R$, then there exists a closure operation that satisfies the given axioms.
- Geoffrey D. Dietz, Big Cohen-Macaulay algebras and seeds, Trans. Amer. Math. Soc. 359 (2007), no. 12, 5959–5989. MR 2336312, DOI 10.1090/S0002-9947-07-04252-3
- Melvin Hochster, Topics in the homological theory of modules over commutative rings, Conference Board of the Mathematical Sciences Regional Conference Series in Mathematics, No. 24, Published for the Conference Board of the Mathematical Sciences by the American Mathematical Society, Providence, R.I., 1975. Expository lectures from the CBMS Regional Conference held at the University of Nebraska, Lincoln, Neb., June 24–28, 1974. MR 0371879
- Melvin Hochster, Solid closure, Commutative algebra: syzygies, multiplicities, and birational algebra (South Hadley, MA, 1992) Contemp. Math., vol. 159, Amer. Math. Soc., Providence, RI, 1994, pp. 103–172. MR 1266182, DOI 10.1090/conm/159/01508
- M. Hochster, Foundations of tight closure theory, lecture notes available at http://www.math.lsa.umich.edu/$\sim$hochster/mse.html.
- Melvin Hochster and Craig Huneke, Tight closure, invariant theory, and the Briançon-Skoda theorem, J. Amer. Math. Soc. 3 (1990), no. 1, 31–116. MR 1017784, DOI 10.1090/S0894-0347-1990-1017784-6
- Melvin Hochster and Craig Huneke, Infinite integral extensions and big Cohen-Macaulay algebras, Ann. of Math. (2) 135 (1992), no. 1, 53–89. MR 1147957, DOI 10.2307/2946563
- Melvin Hochster and Craig Huneke, Tight closure of parameter ideals and splitting in module-finite extensions, J. Algebraic Geom. 3 (1994), no. 4, 599–670. MR 1297848
- M. Hochster and C. Huneke, Tight Closure in Equal Characteristic Zero, preprint available at http://www.math.lsa.umich.edu/ hochster/msr.html.
- K. E. Smith, Tight closure of parameter ideals, Invent. Math. 115 (1994), no. 1, 41–60. MR 1248078, DOI 10.1007/BF01231753
- Geoffrey D. Dietz
- Affiliation: Department of Mathematics, Gannon University, Erie, Pennsylvania 16541
- MR Author ID: 701237
- Email: firstname.lastname@example.org
- Received by editor(s): October 28, 2009
- Received by editor(s) in revised form: January 30, 2010
- Published electronically: May 24, 2010
- Communicated by: Bernd Ulrich
- © Copyright 2010
American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.
- Journal: Proc. Amer. Math. Soc. 138 (2010), 3849-3862
- MSC (2000): Primary 13C14; Secondary 13A35
- DOI: https://doi.org/10.1090/S0002-9939-2010-10417-3
- MathSciNet review: 2679608